MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN HEMODIALYSIS/APHERESIS CATHETER, DUAL-LUMEN, 13.5F; CHRONIC CATHETER

C.R. BARD, INC. (BASD) -3006260740 HICKMAN HEMODIALYSIS/APHERESIS CATHETER, DUAL-LUMEN, 13.5F; CHRONIC CATHETER
Model Number 0600660
Medical Device Problem Codes Difficult to Flush (1251); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 11/2023).
 
Event or Problem Description
It was reported that during preparation of dialysis catheter implant procedure, the puncture needle allegedly cannot rinse.The procedure was completed using another device.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 13.5fr hickman d/l catheter, one introducer needle, one guidewire straightener loaded to a j-tip guidewire in a guidewire hoop, one syringe, one 14.0fr introducer peel-apart sheath and vessel dilator, two end caps and one suture wing were returned for evaluation.Gross visual, microscopic visual and functional testing were performed.The investigation is confirmed for the reported difficulty in flushing issue and identified fracture issue as small cracks were noted within the introducer needle hub.Upon infusion, small drops of water was observed exiting the introducer needle hub while exiting the distal end.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 11/2023).The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HICKMAN HEMODIALYSIS/APHERESIS CATHETER, DUAL-LUMEN, 13.5F
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15138224
Report Number3006260740-2022-02994
Device Sequence Number20234203
Product Code LJS
UDI-Device Identifier00801741037504
UDI-Public(01)00801741037504
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600660
Device Catalogue Number0600660
Device Lot NumberREFN1534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown